• Ferreira, Celia (Departamento de Matematica Faculdade de Ciencias Universidade do Porto)
  • Received : 2012.05.31
  • Published : 2014.01.31


Let X be a divergence-free vector field defined on a closed, connected Riemannian manifold. In this paper, we show the equivalence between the following conditions: ${\bullet}$ X is a divergence-free vector field satisfying the shadowing property. ${\bullet}$ X is a divergence-free vector field satisfying the Lipschitz shadowing property. ${\bullet}$ X is an expansive divergence-free vector field. ${\bullet}$ X has no singularities and is Anosov.


  1. D. V. Anosov, Geodesic flows on closed Riemannian manifolds of negative curvature, Proc. Steklov Math. Inst. 90 (1967), 1-235.
  2. M. Bessa, C. Ferreira, and J. Rocha, On the stability of the set of hyperbolic closed orbits of a Hamiltonian, Math. Proc. Cambridge Philos. Soc. 149 (2010), no. 2, 373-383.
  3. M. Bessa and J. Rocha, On $C^1$-robust transitivity of volume-preserving flows, J. Differential Equations 245 (2008), no. 11, 3127-3143.
  4. M. Bessa and J. Rocha, Three-dimensional conservative star flows are Anosov, Discrete Contin. Dyn. Syst. 26 (2010), no. 3, 839-846.
  5. R. Bowen, Equilibrium States and the Ergodic Theory of Anosov Diffeomorphisms, Lecture Notes in Mathematics, Vol. 470. Springer-Verlag, Berlin-New York, 1975.
  6. R. Bowen and P. Walters, Expansive one-parameter flows, J. Differential Equations 12 (1972), 180-193.
  7. C. Doering, Persistently transitive vector fields on three-dimensional manifolds, Dynamical systems and bifurcation theory (Rio de Janeiro, 1985), 59-89, Pitman Res. Notes Math. Ser., 160, Longman Sci. Tech., Harlow, 1987.
  8. C. Ferreira, Stability properties of divergence-free vector fields, Dyn. Syst. 27 (2012), no. 2, 223-238.
  9. K. Lee and K. Sakai, Structural stability of vector fields with shadowing, J. Differential Equations 232 (2007), no. 1, 303-313.
  10. R. Mane, Quasi-Anosov diffeomorphisms and hyperbolic manifolds, Trans. Amer. Math. Soc. 229 (1977), 351-370.
  11. K. Moriyasu, K. Sakai, and W. Sun, $C^1$-stably expansive flows, J. Differential Equations 213 (2005), no. 2, 352-367.
  12. J. Moser, On the volume elements on a manifold, Trans. Amer. Math. Soc. 120 (1965), 286-294.
  13. K. Palmer, S. Piyugin, and S. Tikhomirov, Lipschitz shadowing and structural stability of flows, J. Differential Equations 252 (2012), no. 2, 1723-1747.
  14. S. Pilyugin, Shadowing in Dynamical Systems, Lecture Notes Math., Springer, Berlin, 1999.
  15. S. Pilyugin and S. Tikhomirov, Lipschitz shadowing implies structural stability, Nonlinearity 23 (2010), no. 10, 2509-2515.
  16. S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817.
  17. S. Tikhomirov, Interiors of sets of vector fields with shadowing corresponding to certain classes of reparameterizations, Vestnik St. Petersburg Univ. Math. 41 (2008), no. 4, 360-366.
  18. T. Vivier, Projective hyperbolicity and fixed points, Ergodic Theory Dynam. Systems 26 (2006), no. 3, 923-936.
  19. C. Zuppa, Regularisation $C^{\infty}$ des champs vectoriels qui preservent l'element de volume, Bol. Soc. Bras. Mat. 10 (1979), no. 2, 51-56.

Cited by

  1. Generic expansive Hamiltonian systems vol.61, 2014,
  2. Asymptotic Average Shadowing Property and Chain Transitivity for Multiple Flow Systems 2016,
  3. Conservative flows with various types of shadowing vol.75, 2015,
  4. Shadowing, expansiveness and specification for C1-conservative systems vol.35, pp.3, 2015,
  5. Stable weakly shadowable volume-preserving systems are volume-hyperbolic vol.30, pp.6, 2014,
  6. Measure expansivity for C1-conservative systems vol.81, 2015,
  7. Continuum-wise expansiveness for non-conservative or conservative systems vol.87, 2016,